MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR, 3 CLAMPS, LUER LOCK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR, 3 CLAMPS, LUER LOCK; STOPCOCK, I.V. SET
Model Number Z3535
Medical Device Problem Codes Fluid/Blood Leak (1250); Retraction Problem (1536)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 01/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
The event involved a 7" smallbore trifuse ext set w/3 microclave® clear, 3 clamps, luer lock, where it was reported that the rubber piece of clave remained pushed down and did not retract when removing medication from line.This resulted in vasopressors leaking out of the clave and not reaching a critically ill patient, requiring multiple medications for hemodynamic stability.The patient had a drastic abrupt drop in blood pressure requiring swift medical interventions for hemodynamic support and stability.
 
Additional Manufacturer Narrative
The device history lot review (dhr) for lot 12179054 was reviewed and no non conformities were found that would have led to the reported complaint.Without the return of the sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.
 
Event or Problem Description
Additional information received stating the primary diagnosis of the patient is ascending aortic dissection with no preexisting conditions.The patient arrived in ccu at 2240 on 1/29 and the event was entered for 0525 on 1/30.The status of the patient prior to the event was hemodynamically stable with a blood pressure (bp) via art line 93/51, map 65.One vasopressor present - levophed at 0.17 mcg/kg/min.Emergent medical treatments that were required were as follows: 1.Bp dropped to 53/34 via art line, map 41.2.Epinephrine gtt added at 0.02 mcg/kg/min.3.Vasopressin gtt added at 0.04 units/min.No issues were noted during the initial priming/set-up of the affected product.The approximate location on the z3535 trifuse ext.Set where the clave seal remained recessed and leakage was observed was on portion 4.The patient current status is deceased, the exact date of death was not reported by the customer.

Brand Name
7" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR, 3 CLAMPS, LUER LOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key16655112
Report Number9617594-2023-00129
Device Sequence Number15104776
Product Code FMG
UDI-Device Identifier00887709033207
UDI-Public(01)00887709033207(17)271101(10)12179054
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ3535
Device Catalogue NumberZ3535
Device Lot Number12179054
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/28/2023
05/26/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/09/2023
06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPINEPHRINE, UNK MFR; LEVOPHED, UNK MFR; UNSPECIFIED VASOPRESSORS, UNK MFR; VASOPRESSIN, UNK MFR
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age54 YR
Patient SexFemale